Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 145, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 10, 2005, 2:45 PM MDT for Sioux County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2005, 2:45 PM MDT (20:45 UTC)
- Expired
- Aug 10, 2005, 3:24 PM MDT
- In force
- 39 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Sioux County, NE
The radar
The Cheyenne radar (KCYS), 170 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 1:50 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 8.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -370 J/kg
- Mixed-layer LCL
- 1476 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 102045 SVRCYS NEC165-102145- /O.NEW.KCYS.SV.W.0145.050810T2045Z-050810T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY ISSUED BY NATIONAL WEATHER SERVICE RIVERTON WY 245 PM MDT WED AUG 10 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 345 PM MDT * AT 235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL SIOUX COUNTY...OR ABOUT 24 MILES SOUTHWEST OF CRAWFORD... AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN SIOUX COUNTY AT 300 PM MDT IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4253 10373 4237 10384 4228 10361 4246 10350 $$ LIPSON
1 follow-up statement
000 WWUS55 KCYS 102124 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY ISSUED BY NATIONAL WEATHER SERVICE RIVERTON WY 324 PM MDT WED AUG 10 2005 NEC165-102134- /O.CAN.KCYS.SV.W.0145.000000T0000Z-050810T2145Z/ SIOUX NE- 324 PM MDT WED AUG 10 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SIOUX COUNTY IS CANCELLED... THE STORM HAS EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4253 10373 4237 10384 4228 10361 4246 10350 $$ LIPSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 4:00 AM MDT, 10 hours 45 minutes earlier.
Area forecast discussion, Aug 10, 4:00 AM MDT, 10 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 400 AM MDT WED AUG 10 2005 .SHORT TERM...WEAK SHORTWAVE RIDGING PREVAILS THIS AFTN WITH A SURFACE LOW DEVELOPING ACROSS NERN WY. APPEARS ENOUGH INSTABILITY AND LIFT TO GENERAGE SCT TSTMS THIS AFTN. TSTMS WILL BECOME MORE NUMEROUS THIS EVNG AS A COLD FRONT MOVES SWRD ACROSS OUR NRN ZONES AND CONTINUES ITS SWRD PROGRESS OVERNIGHT. TSTM CHANCES WILL DECREASE LATE TONIGHT WITH LOSS OF DAYTIME HEATING AND LACK OF LIFT. RUBIN .LONG TERM...THU AND BEYOND...UPPER RIDGE FLATTENS WITH GENERAL W FLOW ALOFT. UPPER TROF BRUSHES BY MAINLY N ON FRI/FRI NGT...HELPING TO DRIVE DECENT COLD FRONT SWD THRU MOST OF AREA BY SUNSET FRI. BEST POP PERIOD FRI AFTN INTO SAT MRNG MAINLY N/E SXNS IN UPSLOPE NERLY FLOW. BROAD WEAKLY CYCLONIC FLOW ALOFT LINGERS INTO SUN NGT OVER MT WITH A FEW WEAK IMPULSES MOVING THRU. STILL APPEARS THAT AIRMASS WILL NOT BE THAT UNSTABLE ON SUN AFTN/EVNG BUT HAVE KEPT IN SOME SMALL POPS FOR NOW. HGTS RISE MON INTO TUE AS UPR RDG TRIES TO POP BACK UP INTO THE REGION WITH GENERALLY DRY AND WARMER WX. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, Aug 10, 5:20 AM MDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 520 AM MDT WED AUG 10 2005 NEZ001>003-019>021-054-055-WYZ059-060-111130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA- 520 AM MDT WED AUG 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND EAST CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER EASTERN WYOMING AND THEN MOVE INTO THE PANHANDLE. A FEW STORMS MAINLY OVER EAST CENTRAL WYOMING AND THE NORTHERN HALF OF THE PANHANDLE COULD BECOME STRONG ENOUGH TO PRODUCE HAIL AND STRONG WINDS...ALONG WITH LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE OF LATE DAY THUNDERSTORMS JUST ABOUT EVERY DAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY AND THIS EVENING. WYZ061>070-111130- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 520 AM MDT WED AUG 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE REGION THIS AFTERNOON AND LINGER INTO EARLY THIS EVENING. A FEW OF THE STORMS ESPECIALLY EAST OF THE LARAMIE RANGE COULD BECOME STRONG ENOUGH TO PRODUCE SMALL HAIL AND LOCALLY HEAVY RAIN...ALONG WITH GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE OF LATE DAY THUNDERSTORMS JUST ABOUT EVERY DAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 1:55 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 50 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.